MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN918758
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hematoma (1884); Needle Stick/Puncture (2462)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that " during the insertion of the catheter at the moment of introduction into the vein, a defect of the guide was noticed, preventing the guide from passing through the dilator.The tip of the guide was improperly wound." the user changed to a new set to resolve the issue.The line was placed in a different location and the patient received a hematoma due to repuncturing.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided three photos for analysis.The images show the guidewire and the dilator in a clear bag.The complaint of a defective guidewire at the tip was able to be confirmed by the photos.The customer returned one dilator and one guidewire for investigation.Signs of use were observed inside the dilator body and along the guidewire.Visual analysis revealed that the guidewire was kinked in three locations and showed signs of bending along its length.Microscopic examination confirmed the kinking and revealed that the distal and proximal welds were full and spherical.Additionally, the dilator tip was damaged and appeared to be widened at the tip.The offset coils were measured 3mm - 11mm, from the proximal weld.The kinks on the guidewire measured 82mm and 427mm, from the proximal weld.Bending was observed from 210mm - 360mm, from the proximal weld.The guidewire total length measured 452mm, which is within the specification limits of 450mm - 458mm per the guidewire product drawing.The guidewire outer measured 0.81mm, which is within the specification limits of 0.788mm - 0.826mm per the guidewire product drawing.The dilator length measured 100mm, which is within the specification limits of 95.2mm - 108mm per the dilator product drawing.The outer diameter of the dilator extrusion measured 2.81mm, which is within the specification limits of 2.81mm - 2.87mm per dilator extrusion product drawing.The dilator inner diameter at the distal tip could not be accurately measured due to the damage.The returned guidewire was inserted through the dilator.Resistance was encountered at the location of the kinks and offset coils; however, all functional sections of the guidewire passed with little to no difficulty.Additionally, a lab inventory guidewire measuring 0.81mm was used to functionally test the returned dilator.The guidewire was able to pass through the dilator with no issue.Performed per ifu statement, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of a kinked guidewire was confirmed through complaint investigation.Visual analysis revealed offset coils and kinks on the guidewire.These kinks created resistance when being inserted through the returned dilator.Despite the damage, the guidewire and dilator met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the damage was observed during use and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23334757
Report Number3006425876-2025-00951
Device Sequence Number21475868
Product Code DQY
UDI-Device Identifier10801902105223
UDI-Public(01)10801902105223(11)250730(17)291130(10)71F25G0307(21)
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918758
Device Catalogue NumberCV-12703
Device Lot Number71F25G0307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown